Posted by Caedmon on November 19, 2006, at 14:47:02
In reply to Question for Parnate users, posted by Morhoun on November 19, 2006, at 13:17:50
Hi Morhoun, I have been on 40mg of Parnate (tranylcypromine) for about six months now. I think it's pretty effective. I have been through Zoloft Prozac Cymbalta Lexapro amitriptyline Seroquel trazodone Risperdal buspirone Topamax Depakote Ritalin Provigil selegiline Effexor Wellbutrin ... and some others, I can't recall offhand.
My experience is not that Parnate makes me feel *great*, or even that it makes me "not depressed"; but, rather, that it makes it POSSIBLE for me to take other steps to be in remission. I find I have a lot of lightbulbs turn on in my head now. I can problem-solve better (well, I'm capable of it now, too!).
My main issue lately has been hypomania, on and off, which Parnate does NOT help and in fact might even contribute to it. I also take Wellbutrin, mainly to offset some of the sleepiness and lethargy I was having. (Oh, and caffeine, haha. Lots nowadays. Welcome to graduate school.)
My experience is that no medication has ever been an adequate substitute for solidly rational thinking, problem-solving, and good old-fashioned physical exercise. :) I also wake up early, and at the exact same time, every-single-day, as I'm quite sensitive to circadian rhythm disruptions.
Sorry, back to you...
> My question (at long last) is...given my experiende with Adderall which mainly effects dopamine if I understand it correctly, is it reasonalbe to think I may get the same rollercoaster effects from Parnate?>
I don't think it's possible to say. Parnate is very different.
You have a lot of options still. If it seems like Parnate might work for you, maybe it is worth trying. <shrug> I'm pretty much easy-going on MAOIs, I think they're great, but they are sort of prima donna antidepressants.